Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 15, 2022, 11:46 PM EDT for Marion County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2022, 11:46 PM EDT (03:46 UTC)
- Expired
- Mar 16, 2022, 12:45 AM EDT
- In force
- 59 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Marion County, FL
The radar
The Melbourne radar (KMLB), 154 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 3.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
883
WFUS52 KJAX 160346
TORJAX
FLC083-160445-
/O.NEW.KJAX.TO.W.0002.220316T0346Z-220316T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1146 PM EDT Tue Mar 15 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southeastern Marion County in northern Florida...
* Until 1245 AM EDT.
* At 1146 PM EDT, a severe thunderstorm capable of producing a
tornado was located over Weirsdale, or over The Villages, moving
northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Moss Bluff around 1200 AM EDT.
Juniper Springs around 1225 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2902 8206 2927 8164 2905 8164 2905 8166
2896 8166 2896 8202
TIME...MOT...LOC 0346Z 239DEG 22KT 2896 8191
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SHASHY3 follow-up statements
978
WWUS52 KJAX 160404
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1204 AM EDT Wed Mar 16 2022
FLC083-160445-
/O.CON.KJAX.TO.W.0002.000000T0000Z-220316T0445Z/
Marion FL-
1204 AM EDT Wed Mar 16 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
SOUTHEASTERN MARION COUNTY...
At 1203 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Weirsdale, or near Emeralda, moving northeast at 15
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Moss Bluff around 1210 AM EDT.
Juniper Springs around 1255 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2902 8198 2909 8192 2927 8164 2905 8164
2905 8166 2896 8166 2896 8195
TIME...MOT...LOC 0403Z 229DEG 14KT 2901 8186
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SHASHY416
WWUS52 KJAX 160426
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1226 AM EDT Wed Mar 16 2022
FLC083-160445-
/O.CON.KJAX.TO.W.0002.000000T0000Z-220316T0445Z/
Marion FL-
1226 AM EDT Wed Mar 16 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
SOUTHEASTERN MARION COUNTY...
At 1226 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Juniper Springs, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Juniper Springs around 1235 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2904 8186 2911 8189 2927 8164 2905 8164
2905 8166 2896 8166 2896 8180
TIME...MOT...LOC 0426Z 239DEG 22KT 2908 8172
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SHASHY727
WWUS52 KJAX 160440
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1240 AM EDT Wed Mar 16 2022
FLC083-160449-
/O.EXP.KJAX.TO.W.0002.000000T0000Z-220316T0445Z/
Marion FL-
1240 AM EDT Wed Mar 16 2022
...THE TORNADO WARNING FOR SOUTHEASTERN MARION COUNTY WILL EXPIRE AT
1245 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with
these showers and thunderstorms.
LAT...LON 2904 8186 2911 8189 2927 8164 2905 8164
2905 8166 2896 8166 2896 8180
TIME...MOT...LOC 0439Z 232DEG 28KT 2910 8170
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 8:35 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 15, 8:35 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
835 PM EDT Tue Mar 15 2022
.UPDATE...
No significant changes planned in update. Radar has been showing
areas of rain moving across the area, with t-storms S of forecast
area and over eastern Gulf of Mexico. At the moment, environment
appears too stable for severe threat in our area Tonight, with the
exception being Marion, Putnam, Flagler counties which could see
some threat of strong storms that move in from the Gulf of Mexico
over through at least Midnight.
&&
.AVIATION...
[Through 00Z Thursday]
Areas of light to moderate rain will continue to track over NE FL
and SE GA through the evening...some potential for embedded TSRA
especially near KGNV and KSGJ...with decreasing rain coverage later
at night. Could see areas of fog and IFR CIGs develop late at night
or toward dawn north of approaching warm front. Winds will be
easterly Tonight, shifting to southeasterly Wed morning and
Southerly Wed afternoon as warm front shifts N of TAF sites. Latest
guidance suggests potential for scattered SHRA/TSRA around TAF sites
in the 18z-22z period Wed.
&&
.MARINE...
Warm front will lift north across the region Tonight. An area of low
pressure will track East along the Gulf coast late Tonight, then
move across southern GA Wednesday. The cold front associated with
the low will move west to east across area Wednesday afternoon. The
low will move away to the northeast Wednesday night through
Thursday, as a ridge of high pressure builds across area. The high
will move to the east through Friday, as a front moves east toward
area. This front will move into area Friday night, with a wave of
low pressure expected to pass through ahead of the boundary. The
boundary will slowly move to the southeast Saturday. High pressure
will build from the northwest then north on Sunday, and to the
northeast early next week.
Rip Currents: SE GA: Moderate through Wednesday
NE FL: Moderate through Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 59 76 52 75 50 / 60 60 20 0 0
SSI 61 69 57 75 57 / 60 80 20 0 0
JAX 61 76 56 78 53 / 60 80 10 0 0
SGJ 63 76 57 77 55 / 80 60 10 0 0
GNV 61 75 54 79 51 / 80 80 0 0 0
OCF 63 76 56 80 52 / 80 70 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 3 AM to 10 PM EDT Wednesday for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&In the hours before
Special weather statement, Mar 15, 11:04 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1104 PM EDT Tue Mar 15 2022
FLZ240-340-160345-
Central Marion FL-Western Marion FL-
1104 PM EDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of south central Marion
County through 1145 PM EDT...
At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wildwood, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Weirsdale, Ocklawaha, Silver Springs Shores, Lake Weir, Belleview and
Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 2915 8198 2902 8186 2896 8193 2896 8219
TIME...MOT...LOC 0304Z 230DEG 27KT 2891 8212
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Mar 15, 11:09 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1109 PM EDT Tue Mar 15 2022
FLZ136-140-237-240-160345-
Eastern Alachua FL-Central Marion FL-Western Putnam FL-
Eastern Marion FL-
1109 PM EDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of southeastern
Alachua, north central Marion and west central Putnam Counties
through 1145 PM EDT...
At 1109 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross Creek, or near Citra, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Interlachen, Citra, Hawthorne, Melrose Landing, Cross Creek, Orange
Springs, Hog Valley, Johnson, Mannville and Lochloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2936 8216 2954 8222 2974 8193 2949 8178
TIME...MOT...LOC 0309Z 241DEG 17KT 2950 8210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 11:04 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Mar 15, 11:09 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Mar 15, 11:47 PM EDT | Special Weather Statement | JAX | Putnam | 43 min |
| Mar 16, 12:48 AM EDT | Special Weather Statement | JAX | Flagler, Putnam, Saint Johns | 57 min |
| Mar 16, 2:24 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 18 hr |
| Mar 16, 10:33 AM EDT | Special Marine Warning | JAX | 57 min | |
| Mar 16, 11:05 AM EDT | Special Marine Warning | JAX | 55 min | |
| Mar 16, 5:29 PM EDT | Special Marine Warning | JAX | 31 min | |
| Mar 16, 5:42 PM EDT | Special Weather Statement | JAX | Lake | 33 min |
| Mar 16, 5:55 PM EDT | Special Marine Warning | JAX | 31 min | |
| Mar 16, 6:24 PM EDT | Special Marine Warning | JAX | 21 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.